Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Jan 1, 2011, 5:19 AM CST for 7 counties in Texas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 5:19 AM CST (11:19 UTC)
- Expired
- Jan 1, 2011, 3:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS84 KCRP 011119 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 519 AM CST SAT JAN 1 2011 ...RED FLAG WARNING IN EFFECT FOR THE COASTAL AREAS OF SOUTH TEXAS TO THE VICTORIA CROSSROADS THROUGH EARLY AFTERNOON. TXZ234-242>247-011930- /O.NEW.KCRP.FW.W.0001.110101T1119Z-110101T2100Z/ VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 519 AM CST SAT JAN 1 2011 ...RED FLAG WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. RED FLAG CONDITIONS ARE OCCURRING ALONG THE COASTAL BEND EARLY THIS MORNING. NORTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH ARE OCCURRING ALONG THE COASTAL BEND AND VICTORIA CROSSROADS. RELATIVE HUMIDITY VALUES HAVE FALLEN TO 25 TO 30 PERCENT AND WILL CONTINUE TO FALL TO AROUND 20 PERCENT BY LATE THIS MORNING. WINDS ARE EXPECTED TO SLOWLY DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AK
2 follow-up statements
114 WWUS84 KCRP 011933 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 133 PM CST SAT JAN 1 2011 ...RED FLAG WARNING IN EFFECT FOR THE COASTAL AREAS OF SOUTH TEXAS TO THE VICTORIA CROSSROADS THROUGH EARLY AFTERNOON. TXZ234-242>247-012100- /O.CON.KCRP.FW.W.0001.000000T0000Z-110101T2100Z/ VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 133 PM CST SAT JAN 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. RED FLAG CONDITIONS ARE OCCURRING ALONG THE COASTAL BEND EARLY THIS MORNING. NORTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH ARE OCCURRING ALONG THE COASTAL BEND AND VICTORIA CROSSROADS. RELATIVE HUMIDITY VALUES HAVE FALLEN TO AROUND 20 PERCENT. WINDS ARE EXPECTED TO SLOWLY DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CB
450 WWUS84 KCRP 012106 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 306 PM CST SAT JAN 1 2011 ...RED FLAG WARNING EXPIRES AT 6 PM... .RELATIVE HUMIDITY VALUES WILL RECOVER OVERNIGHT BETWEEN 60 TO 70 PERCENT. SUSTAINED WINDS HAVE DECREASED THIS LATE AFTERNOON AND WILL CONTINUE TO DECREASE DURING THE OVERNIGHT HOURS. TXZ234-242>247-012215- /O.EXP.KCRP.FW.W.0001.000000T0000Z-110101T2100Z/ VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 306 PM CST SAT JAN 1 2011 ...RED FLAG WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON. NORTHERLY WINDS HAVE DECREASED TO 10 TO 15 MPH ACROSS THE COASTAL BEND AS HIGH PRESSURE SETTLES INTO THE AREA. RELATIVE HUMIDITY VALUES WILL SLOWLY RECOVER DURING THE EVENING HOURS. THEREFORE...THE RED FLAG WARNING IS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 1, 4:21 AM CST, 58 minutes earlier.
Area forecast discussion, Jan 1, 4:21 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 AM CST SAT JAN 1 2011
.SHORT TERM...MAIN CONCERN THIS MORNING IS THE LOW RH VALUES AND
NORTH TO NORTHEAST WIND GUSTING AROUND 25 MPH ACROSS THE COASTAL
PLAINS BEHIND THE COLD FRONT. RH VALUES WILL BE IN THE TEENS TO
THE LOW 20S TODAY. EXPECT WINDS TO DECREASE OVER THE NEXT COUPLE
HOURS AROUND SUNRISE AND THEN INCREASE ONCE AGAIN TO AROUND 15
MPH WITH GUSTS AROUND 25 MPH. THEREFORE...THERE IS AN ELEVATED
FIRE DANGER TODAY AND THERE WILL BE MARGINAL RED FLAG CONDITIONS
THROUGH EARLY AFTERNOON FOR THE COASTAL PLAINS. THIS WILL NEED TO
BE MONITORED AND A RED FLAG WARNING COULD BE ISSUED LATER THIS
MORNING FOR THE COASTAL BEND IF WINDS DO NOT COME DOWN AS
EXPECTED.
WEAK ISENTROPIC LIFT SEEN ON THE LAPS SOUNDINGS IS CAUSING CLOUDS TO
REMAIN ACROSS THE AREA EARLY THIS MORNING BEHIND THE COLD FRONT. THE
ISENTROPIC LIFT WILL LIKELY END BY LATE THIS MORNING OR EARLY THIS
AFTERNOON AND CLOUDS SHOULD CLEAR OUT. CLOUDS ARE BEGINNING TO
CLEAR OUT ACROSS THE FAR WESTERN CWA AND THE CLEARING TREND FROM
WEST TO EAST WILL CONTINUE THROUGH THE DAY. HIGHS TODAY WILL BE IN
THE MID 60S TO AROUND 70 DEGREES.
CLEAR SKIES ARE ANTICIPATED TONIGHT AS 1027-1030MB HIGH PRESSURE
MOVES INTO THE REGION. A FREEZE IS EXPECTED FOR THE NORTHERN
COUNTIES FROM LA SALLE OVER TO VICTORIA COUNTY AS DEWPOINTS REMAIN
IN THE 20S. THE MID LEVELS WILL CONTINUE TO COOL...SO EVEN UNDER
SUNNY SKIES...HIGH TEMPERATURES ON SUNDAY WILL BE AROUND THE SAME
OR SLIGHTLY COOLER THAN TODAY. WINDS WILL BE LIGHT ON
SUNDAY...BUT AN ELEVATED FIRE DANGER WILL REMAIN AS RH VALUES
REMAIN 20-30 PERCENT.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...MODELS REMAIN
INCONSISTENT AS FORECAST TIME PROGRESSES BOTH IN THE UPPER PATTERN
AND AT THE SURFACE. ECMWF WHICH WAS DRY ON THE 12Z RUN WITH NO
TROUGH MOVING THROUGH HAS COME BACK WITH WET UPPER TROUGH SOLUTION
LATE THURSDAY AND FRIDAY (NOGAPS SIMILAR). GFS...WHICH WAS VERY WET
A DAY OR TWO AGO IS NOW DRIER AND KEEPING THE FLOW NEAR THE SURFACE
NORTH OR NORTHEAST FOR THE MOST PART...THUS COOLER SOLUTION AND NO
TROUGH ON THURSDAY/FRIDAY. CANADIAN SHEARS UPPER TROUGH AND BRINGS
MORE OF A RETURN FLOW MID WEEK BEFORE SHIFTING WINDS BACK NORTH.
THUS...CONFIDENCE IN FORECAST ON THE LOW SIDE AS ONE OF THE MODELS
MAY BE RIGHT BUT ALL COULD BE OUT TO LUNCH IN ONE FORM OR ANOTHER.
AT THIS TIME...WILL PLAY THINGS CLOSE TO THE VEST AND NOT MESS TOO
MUCH WITH THE OVERALL RAINFALL FORECAST (CONTINUITY)...KEEPING A
SLIGHT CHANCE FOR RAIN TUESDAY (ISENTROPIC) MAINLY GULFMEX AND
EXTREME NORTHEAST...THEN POSSIBLE SHOWERS LATE THURSDAY
NIGHT/FRIDAY WITH POSSIBLE UPPER TROUGH. WAS TEMPTED TO REMOVE
RAIN FOR THE THURSDAY NIGHT/FRIDAY MORNING TIME FRAME AS FRONTAL
SITUATION NO LONGER IN THE FORECAST SCENARIO GIVEN CONTINUED
NORTHERLY FLOW BUT WILL REFRAIN FROM FLIP-FLOPPING SINCE TIMING OF
SLOW MOVING UPPER LOWS OVER THE WEST CAN BE IN QUESTION AND ECMWF
SOLUTION WET AGAIN. WITH RESPECT TO TEMPERATURES...GENERALLY WENT
A BIT COOLER FOR THE PERIOD (ESPECIALLY FOR MINIMUM TEMPERATURES)
GIVEN MORE PERSISTENT NORTH/NORTHEAST FLOW AND CLOUD COVER.
&&
.MARINE...SCA CONDITIONS OCCURRING FOR THE NEARSHORE AND OFFSHORE
WATERS. NORTH TO NORTHEAST WINDS AROUND 20 KNOTS WILL CONTINUE
THROUGH THIS AFTERNOON FOR THE NEARSHORE WATERS WITH SEAS 4 TO 7
FEET. STRONG OFFSHORE WINDS WILL CONTINUE THROUGH FOR THE OFFSHORE
WATERS THROUGH AT LEAST LATE TONIGHT...WITH SEAS OF 7 TO 8 FEET
CONTINUING THROUGH SUNDAY MORNING. HIGH PRESSURE WILL MOVE INTO THE
REGION TONIGHT AND WINDS WILL SLOWLY DECREASE THROUGH EARLY NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 68 36 65 44 64 / 0 0 0 0 10
VICTORIA 65 30 61 34 63 / 0 0 0 0 10
LAREDO 70 38 68 45 68 / 0 0 0 0 10
ALICE 69 33 66 39 66 / 0 0 0 0 10
ROCKPORT 66 38 64 46 64 / 0 0 0 0 10
COTULLA 67 33 65 35 64 / 0 0 0 0 10
KINGSVILLE 69 34 65 41 66 / 0 0 0 0 10
NAVY CORPUS 66 45 63 50 63 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
AK/84...SHORT TERM/MARINE
GW/86...LONG TERMHazardous weather outlook, Dec 31, 5:56 AM CST, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 AM CST FRI DEC 31 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 556 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS CONTINUE THIS MORNING OVER THE COASTAL WATERS DUE TO HAZARDOUS SEAS GREATER THAN 7 FEET. A FRONTAL PASSAGE THIS AFTERNOON WILL CAUSE RELATIVE HUMIDITY VALUES TO DROP BELOW 30 PERCENT...LEADING TO AN ELEVATED FIRE DANGER THREAT WEST OF HIGHWAY 281. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW AFTERNOON RELATIVE HUMIDITIES OVER THE WEEKEND WILL PRODUCE AN ELEVATED FIRE DANGER THREAT...BUT WINDS SHOULD REMAIN BELOW RED FLAG CRITERION. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY...WITH LIGHTNING AND GUSTY WINDS THE MAIN CONCERN AT THIS TIME. FINALLY...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON SUNDAY AND INTO MONDAY MAINLY OVER THE OFFSHORE GULF WATERS DUE TO HIGH SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:46 PM CST | Small Craft Advisory | CRP | 45 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.